Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 6, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Aug 5, 2021, 2:11 PM MDT for 4 counties in Nebraska. It took effect at Aug 6, 2021, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 2:11 PM MDT (20:11 UTC)
- In effect from
- Aug 6, 2021, 1:00 PM MDT
- Expired
- Aug 6, 2021, 1:52 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
556 WWUS83 KLBF 052011 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 311 PM CDT Thu Aug 5 2021 NEZ210-061200- /O.NEW.KLBF.FW.A.0006.210806T1900Z-210807T0100Z/ Frenchman Basin- 211 PM MDT Thu Aug 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Friday afternoon through Friday evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Expected conditions may result in rapid fire growth. Fires may become difficult to control or contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
053 WWUS83 KLBF 060752 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 252 AM CDT Fri Aug 6 2021 NEZ210-070000- /O.UPG.KLBF.FW.A.0006.210806T1900Z-210807T0100Z/ /O.NEW.KLBF.FW.W.0009.210806T1800Z-210807T0000Z/ Frenchman Basin- 152 AM MDT Fri Aug 6 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Expected conditions may result in rapid fire growth. Fires may become difficult to control or contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 5, 2:04 PM MDT, 7 minutes earlier.
Area forecast discussion, Aug 5, 2:04 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 304 PM CDT Thu Aug 5 2021 .SHORT TERM...(This evening through Friday night) Issued at 303 PM CDT Thu Aug 5 2021 Strong capping is keeping our weather quiet with hazy sunshine across central and western Nebraska. However, a rogue shower or isolated thunderstorm may sneak in from up around the Black Hills early tonight, though not enough instability remaining at that point to fuel any meaningful convection. Friday will primarily feature fire weather concerns as surging temperatures create low relative humidity values, and a deeply mixed boundary layer allows efficient downward monentum transfer to create some gusty conditions for the afternoon. Have issued a Fire Weather Watch where minimum RH values and gusty winds overlap best toward the Colorado border with an adjacent SPS for enhanced fire potential. By late Friday, a vigorous upper trof will approach from the west with a good amount of forcing and deformation to boost updrafts despite limited instability. Deeply mixed boundary layer will yield significant DCAPE values and create a damaging wind threat for any isolated storms that form late in the day tomorrow into tomorrow evening, mainly toward the panhandle. Do not expect any meaningful widespread precipitation with convection through tomorrow night. .LONG TERM...(Saturday through Thursday) Issued at 303 PM CDT Thu Aug 5 2021 A sharp trof will help push a weak front throug the region late Saturday. Shear parameters will be more favorable for organized convection but instability appears to be somewhat limited with better instability off to our east. Appears to be enough overlap of parameters in the east to support robust updrafts and a potential severe threat. From Valentine and Broken Bow eastward, looks like enough CAPE in the hail growth zone to support isolated large hail and DCAPE values will support an isolated damaging wind threat into Saturday evening. Thereafter, ensemble guidance continues to be in good agreement in showing a persistent ridge in the west while a series of trofs help reestablish a mean trof over the eastern US. This will keep above normal temperatures across Nebraska through the middle of next week. The best signal for widespread rainfall lies off to our southeast so rainfall looks quite spotty with a chance for scattreed/widely scattered thunderstorms each day from Tuesday onward. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 102 PM CDT Thu Aug 5 2021 VFR conditions are expected the lingering smoke aloft not expected to produce any impacts at the surface. Skies will remain partly to mostly clear with bases above 15k feet AGL. Will need to watch for potential of LLWS this evening at both terminals however confidence was too low to include at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for NEZ210. && SHORT TERM...MBS LONG TERM...MBS AVIATION...NMJ
Hazardous weather outlook, Aug 5, 10:29 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1129 AM CDT Thu Aug 5 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-061630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1129 AM CDT Thu Aug 5 2021 /1029 AM MDT Thu Aug 5 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this evening for central Nebraska as well as far northwest Nebraska near the Pine Ridge. The threat of severe weather is generally low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. The combination of hot temperatures, dry air, and breezy winds will lead to near critical fire weather conditions Friday afternoon in southwest Nebraska. Additional thunderstorm chances return Friday and Saturday evenings and again next Monday into Tuesday. A few thunderstorms may become strong or severe on Saturday, primarily east of Highway 83. Hail and strong winds are the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 5, 8:44 AM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 AM CDT THU AUG 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 NW EUSTIS 40.69N 100.05W
08/05/2021 M1.51 INCH FRONTIER NE CO-OP OBSERVER
CO-OP OBSERVER STATION EUSN1 EUSTIS 2NW.
0700 AM HEAVY RAIN 4 WNW EUSTIS 40.69N 100.10W
08/05/2021 M1.17 INCH FRONTIER NE COCORAHS
COCORAHS STATION FRON010 EUSTIS 4WNW.
0700 AM HEAVY RAIN 10 S MAYWOOD 40.51N 100.65W
08/05/2021 M0.49 INCH FRONTIER NE COCORAHS
COCORAHS STATION FRON015 MAYWOOD 10S.
0700 AM HEAVY RAIN 8 SW EUSTIS 40.57N 100.12W
08/05/2021 M0.34 INCH FRONTIER NE COCORAHS
COCORAHS STATION FRON011 EUSTIS 8SW.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:02 PM MDT | Special Weather Statement | LBF | Keya Paha | 28 min |
| Aug 5, 3:11 PM MDT | Special Weather Statement | LBF | Sherman | 49 min |
| Aug 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 52 min |
| Aug 5, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 47 min |
| Aug 5, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 21 min |
| Aug 5, 4:49 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 41 min |
| Aug 5, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 46 min |
| Aug 5, 5:34 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 5, 5:45 PM MDT | Special Weather Statement | LBF | Blaine | 45 min |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.